Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 11, 2000, 11:37 AM CDT for McPherson County, South Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 11:37 AM CDT (16:37 UTC)
- Expired
- Jul 11, 2000, 12:10 PM CDT
- In force
- 33 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County McPherson County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
684 WUUS53 KABR 111637 SVRABR SDC089-111710- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1137 AM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1210 PM CDT * AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCPHERSON COUNTY...OR ABOUT 5 MILES NORTHEAST OF EUREKA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL MCPHERSON COUNTY NORTH OF EUREKA THROUGH 1150 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4593 9960 4577 9956 4583 9921 4596 9928 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:50 AM CDT, 47 minutes earlier.
Area forecast discussion, Jul 11, 10:50 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CDT TUE JUL 11 2000 LATEST ETA STILL CONTS TO PUSH MAIN 5H S/W ENERGY NORTH INTO NORTH DAKOTA THROUGH THE DAY...WHILE 7H ENERGY DIPS A LITTLE FURTHER SOUTH INTO NRN CWA. DECENT 7H THETA-E RIDGE NOSES INTO ERN CWA BY 00Z TONIGHT. LATEST MSAS ANLYS SHOWS DWPT POOLING ACROSS SRN SECTIONS OF CWA. THIS IS TAKING PLACE AHEAD OF SFC LOW MOVING INTO WCENTRAL SD. CLEARING LINE SEEN BEHIND LOW WITH NW WINDS AND DRIER AIR. MODIFYING LATEST RUC SOUNDING FOR KABR...IF WE CAN GET TO 82 DEGREES...ALL CAP WOULD BE GONE AND HODOGRAPH IS IMPRESSIVE. CAPES AOA 3500 J/KG. IT IS UNCERTAIN IF WE WILL BE ABLE TO WARM THAT MUCH WITH CLOUD COVER FROM CONVECTION IN ND. DUE TO THIS WILL NOT MENTION SVR IN ZONES. WILL ALSO DROP POPS A DEGREE ALL AREAS. BY 00Z NEW ETA SHOWS BEST SHEAR AX%IS ALONG SD/MN BORDER WITH DRIER AIR POURING INTO MUCH OF CWA. UPDATED ZONES ALREADY SENT. .ABR...NONE. HINTZ
In the hours before
Special weather statement, Jul 11, 11:10 AM CDT, 27 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1110 AM CDT TUE JUL 11 2000 .AN AREA OF LOW PRESSURE WILL MOVE SLOWLY EAST THROUGH SOUTH DAKOTA TODAY...MOVING INTO MINNESOTA THIS EVENING. SOUTHEAST WINDS AHEAD OF THIS LOW WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO EASTERN SOUTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS SECTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...STRONG WINDS AND VERY HEAVY RAIN. THE THUNDERSTORM ACTIVITY WILL MOVE EAST INTO MINNESOTA BY MIDNIGHT. SDZ003>005-009-010-015>017-121600- CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-MCPHERSON-POTTER-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...GETTYSBURG...MCINTOSH... MOBRIDGE...MOUND CITY...ROSCOE...TIMBER LAKE SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT NONE ARE EXPECTED TO BECOME SEVERE. SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ033>037-045-048-051-121600- BUFFALO-HAND-HUGHES-HYDE-JONES-LYMAN-STANLEY-SULLY- INCLUDING THE CITIES OF FT PIERRE...FT THOMPSON...HIGHMORE...MILLER... MURDO...ONIDA...PIERRE...PRESHO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH SOME POSSIBLY SEVERE. BY 8 PM THIS EVENING...THE THUNDERSTORM ACTIVITY SHOULD BE OVER. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM THIS AFTERNOON. SDZ006-007-011-018-019-121600- BROWN-CLARK-DAY-MARSHALL-SPINK- INCLUDING THE CITIES OF ABERDEEN...BRITTON...CLARK...REDFIELD... WEBSTER SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...WITH SOME POSSIBLY BECOMING SEVERE. BY 9 PM THIS EVENING...THE THUNDERSTORM ACTIVITY SHOULD BE DONE. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. SDZ008-020>023-MNZ039-046-121600- BIG STONE MN-CODINGTON-DEUEL-GRANT-HAMLIN-ROBERTS-TRAVERSE MN- INCLUDING THE CITIES OF CASTLEWOOD...CLEAR LAKE...MILBANK... ORTONVILLE...SISSETON...WATERTOWN...WHEATON SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...WITH SOME POSSIBLY SEVERE. BY 10 PM THE THUNDERSTORM ACTIVITY SHOULD BE EAST OF THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. ZHINTZ N
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:07 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 33 min |
| Jul 11, 12:41 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 34 min |
| Jul 11, 12:57 PM CDT | Tornado Warning | ABR | Edmunds | 33 min |
| Jul 11, 1:09 PM CDT | Tornado Warning | ABR | Brown | 51 min |
| Jul 11, 1:26 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 34 min |
| Jul 11, 1:54 PM CDT | Tornado Warning | ABR | Brown | 51 min |
| Jul 11, 2:47 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day | 28 min |
| Jul 11, 2:50 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 25 min |
| Jul 11, 3:14 PM CDT | Severe Thunderstorm Warning | ABR | Day | 46 min |
| Jul 11, 3:16 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 44 min |
| Jul 11, 3:25 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant, Roberts | 50 min |
| Jul 11, 3:48 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 42 min |
| Jul 11, 4:00 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jul 11, 4:15 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 30 min |
| Jul 11, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 43 min |
| Jul 11, 5:01 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 44 min |
| Jul 11, 5:10 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.